Advanced Search
MyIDEAS: Login to save this paper or follow this series

Multiple Equilibria in Exchange Economies with Homothetic, Nearly Identical Preferences

Contents:

Author Info

  • Gjerstad, S.

Abstract

For agents with identical homothetic preferences (but possibly different endowments), aggregate excess demand can be derived from maximization of a utility function of a representative agent whose endowment is the sum of the individual's endowments. Such an economy has a unique equilibrium. In this paper, a metric p is defined on the set P of preference relations representable by CES utility functions. It is then shown that there are agentswhose preference relations in P are arbitrarily close to one another in t he metric p, and there are endowments for these agents, such that the resulting exchange economy has a multiple Walrasian equilibria.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Paper provided by Minnesota - Center for Economic Research in its series Papers with number 288.

as in new window
Length: 26 pages
Date of creation: 1996
Date of revision:
Handle: RePEc:fth:minner:288

Contact details of provider:
Postal: UNIVERSITY OF MINNESOTA, CENTER FOR ECONOMIC RESEARCH, DEPARTMENT OF ECONOMICS, MINNEAPOLIS MINNESOTA 35455 U.S.A.
Phone: (612)625-6353
Fax: (612)624-0209
Email:
Web page: http://www.econ.umn.edu/
More information through EDIRC

Related research

Keywords: ECONOMIC EQUILIBRIUM;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Bergstrom Theodore C & Shimomura Ken-Ichi & Yamato Takehiko, 2009. "Simple Economies with Multiple Equilibria," The B.E. Journal of Theoretical Economics, De Gruyter, vol. 9(1), pages 1-31, December.
  2. Martin Bodenstein, 2006. "Closing open economy models," International Finance Discussion Papers 867, Board of Governors of the Federal Reserve System (U.S.).
  3. Felix Kuber & Karl Schmedders, 2007. "Competitive Equilibria in Semi-Algebraic Economies," PIER Working Paper Archive 07-013, Penn Institute for Economic Research, Department of Economics, University of Pennsylvania.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:fth:minner:288. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.